MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534690
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Imdrf device code a0401 captures the reportable event of guide catheter broken.Imdrf impact code f23 the reportable event of unexpected medical intervention.Imdrf impact code f2301 the reportable event of additional device required.
 
Event or Problem Description
It was reported to boston scientific that an advanix biliary stent was attempted to be placed in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2023, for treatment of biliary stones.During deployment, the nurse retracted the pull wire forcedly and the guide catheter detached from the delivery system.The delivery system was removed however, the guide catheter remained inside the patient.The guide catheter was successfully removed from the patient using biopsy forceps.The procedure was completed with a different device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter broken.Imdrf impact code f23 the reportable event of unexpected medical intervention.Imdrf impact code f2301 the reportable event of additional device required.Block h10: the returned advanix biliary stent was analyzed, visual evaluation noted that the push catheter was kinked, and the guide catheter was detached from the pull wire.The reported event of guide catheter broken was confirmed.Taking all available information into consideration, the investigation concluded that most likely the reported event and observed failures were due to procedural and/or anatomical factors encountered during the procedure.User manipulation and technique performed during the procedure and/or anatomical factors could have contributed to the push catheter kink.Once the push catheter kink was present, the user may have felt resistance while trying to deploy the stent and difficulties while retracting the pull wire, this may have led the user to apply additional force or tension and as a consequence, the guide catheter detached.Therefore, the most probable cause is adverse event related to the procedure.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16611954
Report Number3005099803-2023-01436
Device Sequence Number6067362
Product Code FGE
UDI-Device Identifier08714729787242
UDI-Public08714729787242
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2024
Device Model NumberM00534690
Device Catalogue Number3469
Device Lot Number0030532158
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown